Does anyone on pain meds ever feel like they are hung over in the morning. I have been taking methodone, perc's for break thru, soma, and ritalin for some time, yes, the combo works for my chronic pain(multiple back surgery, ending up with fusion) but every morning I feel like I am hung over, takes me almost 2 hrs to start feeling normal. Any suggestions or input?
Last edited by sparky06516; 10-05-2009 at 09:56 AM.
I know when I took soma I felt that way. I stopped taking it because it took so long to wear off the next day. Talk to your physician and see if there might be something else you can take for sleep like trazadone or ambien.
Soma can do that to me if I take it during the night (last night I woke up at 3 am in pain and had to take one and this morning I had that feeling). All of the meds you mentioned have some side effects - many of which are related to feeling drowsy. Thus not waking up feeling refreshed.
All of the meds you mentioned have some side effects - many of which are related to feeling drowsy. Thus not waking up feeling refreshed.
Spine is correct....It could be any, or all of the meds....Especially the "cocktail" effect of them all together.
How long have you been on these meds? Typically, one's body will adjust over time and some of what you describe will wear off. However, what you're feeling may not be just the meds, but also some effects of your condition(s). Once I got on a daily regimen of pain meds, the days of me waking up and feeling refreshed and ready to go, were over. Some days, I'm not sure what's worse....My condition(s) or the meds. But, I realize that the meds are a necessary evil and permit me to do many things that I wouldn't be able to do otherwise.
Thanks for your input. I have been on these meds for about 2years. This feeling in the morning has just started, about a month ago. (denon-not taking soma for sleep, but thanks for feedback) I think my body is used to them and I do need them to take care of my pain but the feeling the morning is awful. If I had to be to work early in the am I don't think I would be able to do it unless I got up about 2-3 hrs before I had to be there.
I have been on these meds for about 2years. This feeling in the morning has just started, about a month ago.
To be honest, it sounds as if it's the opposite of what we thought...It's WDs. This is very common, almost guaranteed at some point. Your body is so used to the med, that when it's not there, you get WDs. This isn't "addiction" but rather "physical dependance." Morning is the most common time to get this feeling because you've slept overnight and not had active amts in your system for 8 or so hours. Very common.
Most PM patients wake up feeling like they've been hit by a truck and the first thing they do is take their meds. I've heard some say things like "I roll over, fumbled with my pill bottle, and shove the meds down my throat."